Fosamax jaw bone problems

Common Questions and Answers about Fosamax jaw bone problems

fosamax

The biophosphonate drugs have been known to cause osteonecrosis (infection causing loss of bone) of the jaw. A disease you do not want to get. The lecturer said she would never recommend anyone taking them. Having an extraction or even a root canal after taking these drugs can initiate the infection in the bone.
Thank you so much. I will look into that.
SHE HAD DIFFICULTY FINDING A LAB THAT WAS FAMILIAR WITH THE TEST AND ONE THAT PERFORMED THE TEST. THE RESULTS OF THE TEST INDICATED THAT HER JAW BONE WAS NOT SUFFICIENTLY STRONG[?] ENOUGH TO WITHSTAND THE WORK THAT NEEDED TO BE PERFORMED, SO HER DENTISTS HAD TO FIND ANOTHER WAY TO DO HER DENTAL WORK. THE DENTIST EXPLAINED THAT THE CONDITION OF HER JAW WAS THE EFFECT OF PROLONGED USE OF FOSAMAX. SHE COULD NOT THOROUGHLY EXPLAIN WHAT WAS GOING ON.
It sounds to me that you were probably taking a lower dose by pill. Here is the ADA public topic information in regards to jaw problems by Fosamax and other bisphosphonates. It may be changed or updated as research progresses but as of right now, no, I would say that it probably did not have any bearing. http://www.ada.org/public/topics/osteonecrosis.
The doctors ignor all the patient complaints and only believe the chart the drug company gives them. Fosamax can cause dead jaw, severe bone/joint pain, broken bones, arthritus, teeth problems, retial problems/bleeding including blindness and of coarse acid reflux. The worst part is, and this the doctors don't tell patients, is that the side effects can cause permenant damage (nobody seems to know or say about how long syptoms pesist or if they ever go away after stopping the drug).
That probably is one of the biggest reasons at this fun age, us girls get osteopenia and the other bone problems. So basically the osteoclasts remove the old bone and osteoblasts replace it with new. I'm having so much fun*not* reading about hep c and menopause,beats reading a novel, poolside. Plus being low in vitamin D isn't helping, so I take extra. The problem though is vitamin D is fat soluable and you have to watch intake, just as as vitamin A.
My intuition tells me I will invite a string of other health problems taking those drugs. (my jaw bone, for one!) I am seriously considering just sticking to a regimen of mega doses of the required supplements, excercise and sunshine. (no UV protection like you :o) Have you heard of anyone ever doing that as a treatment for osteoporosis? I guess I'm hoping someone will say: Yes!!! It can, and has been done. Hope to hear from you... Take care!
I'm just now reading posts in this forum so this is rather late. Fosomax can cause jaw bone problems; not sure about the teeth. I had problems on Nexium (prescribed for GERD- another issue) and reported it to the FDA. Others must have also as now there are new warnings for Nexium. You should notify the FDA, one never knows and possibly others are having problems too. I have osteoporosis and still refuse to take that class of drugs.
I fired him needless to say and have another doctor lined up but still haven't had the implant, the issue now being the Fosamax I take which can cause jaw issues when you do deep dental surgery.
Surgeon said Fosamax caused this condition and pain.(fossy jaw) I also had to have a bone implant in my jaw.How do I get rid of this constant painful condition? I Hate taking pain meds, but I'm grateful I get some relief. Pain in jaw, ear,eye, forehead, neck, nose all the whole left side of my face and head. Throat and chest pressure /constriction dizziness are now another pressing concern.
dental work - there are blackbox warnings about osteonecrosis of the jaw (bone death) The mother of a woman that I worked with took Fosamax for a few months and her teeth began to loosen - an oral surgeon had to pull teeth from a quadrant of her mouth and add some sort of bone replacement. The oral surgeon who did my root canal 2 years ago told me (reluctantly) agreed that the bone drugs are becoming controversial.
I am beginning to feel like the headaches and jaw pain are here to stay. I know I need to get my jaw questions answered by someone else, but can you tell me how long it takes for posttraumatic headaches to resolve and why people get them? I did have an MRI and it was negative.
It does look like tx enhances the medical problems we already have, however, and it sounds like you and I already have bone loss/teeth problems. If I were you I would ask for a bone density test. It is kind of cool -- they sit you on a table with your knees up and run a machine over you and you can look at pictures of your bones. If you don't have any bone loss, I doubt a doc would prescribe, but if you do, why not take it? My mother-in-law had bones described as custard.
There are too many side effects including DEAD JAW where your teeth fall out because too much old bone is retained in the jaw bone. I would rather not lose my teeth too! I personally know someone who has esophagus problems now from taking Fosamax and is losing her teeth as well. No thanks!
I was diagnosed with a 2.5 cm tumor with calcification totally 4.5cm.in July 2008. Stage 2A/grade 2 with LVI-lymphatic vascular invasion. Estrogen and progesterone positive. If anyone can tell me something about Arimidex and the above side effects and osteopenia and whether or not I need to start a bisphosphonates please let me know.
The biggest issue with these meds is you are at risk of dental problem called osteonecrosis of the jaw. It means the jaw bone dies and often starts when you have a dental treatment like an extraction. so you need to be on top of dental things, I go every three months for a cleaning. I think you are also at greater risk from a certain type of broken hip. I took the med for 2 years, which is the sort of benchmark for myeloma treatment.
It is under my left breast bone mostly happens in the bathroom or turning around seated in the passenger seat to get my purse on the floor board. It is VERY scary it starts under my armpit, then under my rib (breastbone) radiates to my left shoulder blade. I used capsation and it helps .I also put it under my breast. Be careful it is like hot pepper but better than scary pain. I also walk around rubbing it at home but out some where it looks strange.
Try keeping yourself very well hydrated (not overly as that can create some really bad problems in and of itself...perhaps, 8 oz per hour for a bit). Perhaps, something with electolytes in it like a sports drink (NO cafeine). Gatoraide or one of those might work. Don't overdo those either. One or two per day and lots of water. Please keep us updated as to how you are doing.
MedHelp Health Answers